Alert archive / Minnesota / Lake Effect Snow Warnings in 2012

Lake Effect Snow Warning 2, NWS Duluth, MN

March 4, 2012Lake County, Saint Louis County, Minnesota

NWS Duluth, MN issued this lake effect snow warning at Mar 4, 2012, 4:32 AM CST for Lake County, Saint Louis County, Minnesota. It was in force for 11 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2012, 4:32 AM CST (10:32 UTC)
Expired
Mar 4, 2012, 3:29 PM CST
In force
11 hr
Issued by
NWS Duluth, MN

Counties Lake County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 83 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 5:54 AM CSTSNOW 154 Nne Duluth, MNTOTAL SNOWFALL SINCE 8 PM FRIDAY
Mar 4, 6:14 AM CSTSNOW 5Cotton, MN2.5 INCHES SINCE 7 AM SATURDAY. 5 INCHES SINCE FRIDAY NIGHT.
Mar 4, 6:17 AM CSTSNOW 10.65 Nw Duluth, MN1.9 INCHES SINCE 6 PM.
Mar 4, 6:49 AM CSTSNOW 4.53 E Payne, MN2.5 INCHES SINCE 11 PM.
Mar 4, 7:05 AM CSTSNOW 85 N Two Harbors, MNSTORM TOTAL
Mar 4, 7:30 AM CSTSNOW 9.5Two Harbors, MN
Mar 4, 7:49 AM CSTSNOW 14Larsmont, MN7 INCHES SINCE 9 PM.
Mar 4, 8:04 AM CSTSNOW 5Saginaw, MNSTORM TOTAL...2IN OVERNIGHT
Mar 4, 8:12 AM CSTSNOW 6Silver Bay, MNSTORM TOTAL
Mar 4, 8:47 AM CSTSNOW 4.5Alborn, MNSTORM TOTAL
Mar 4, 8:47 AM CSTSNOW 5Beaver Bay, MNSTORM TOTAL
Mar 4, 9:00 AM CSTSNOW 13.1Duluth, MNRICE LAKE TOWNSHIP STORM TOTAL
Mar 4, 9:02 AM CSTSNOW 10.22 Sw Proctor, MNSTORM TOTAL
Mar 4, 9:43 AM CSTSNOW 11.2Culver, MNSTORM TOTAL...2INCHES OVERNIGHT
Mar 4, 11:21 AM CSTSNOW 145 Nw Two Harbors, MNSTORM TOTAL...10 INCHES OVERNIGHT
Mar 4, 11:28 AM CSTSNOW 10.2Duluth, MNSTORM TOTAL...3.1 INCHES OVERNIGHT.
Mar 4, 12:19 PM CSTSNOW 16Chester Park Duluth, MNSTORM TOTAL
Mar 4, 1:31 PM CSTSNOW 155 N Two Harbors, MNSTORM TOTAL
Mar 4, 1:32 PM CSTSNOW 10.57 Nw Two Harbors, MNSTORM TOTAL
Mar 4, 3:35 PM CSTSNOW 1.5Ely, MNSTORM TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2012-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2012-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WWUS43 KDLH 041032
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
432 AM CST SUN MAR 4 2012

...LAKE EFFECT SNOW ALONG THE NORTH SHORE TODAY...

.LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO PLAGUE AREAS FROM
DULUTH TO SILVER BAY THIS MORNING AND INTO THE AFTERNOON TODAY. A
PERSISTENT EAST WIND OFF WESTERN LAKE SUPERIOR IS ALLOWING
CONDITIONS TO REMAIN FAVORABLE FOR LAKE EFFECT SNOW ALONG THE
NORTH SHORE. AREAS AROUND TWO HARBORS HAVE RECEIVED 5 TO 7 INCHES
OF SNOW LAST NIGHT...AND WILL SEE AN ADDITIONAL 3 TO 7 INCHES OF
SNOW TODAY.

MNZ020-041845-
/O.UPG.KDLH.LE.Y.0004.000000T0000Z-120304T2200Z/
/O.NEW.KDLH.LE.W.0002.120304T1032Z-120304T2200Z/
SOUTHERN LAKE/LAKESHORE-
INCLUDING THE CITY OF...TWO HARBORS
432 AM CST SUN MAR 4 2012

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.
THE LAKE EFFECT SNOW WARNING REPLACES THE ADVISORY.

* LOCATION AND TIMING...ACCUMULATING LAKE EFFECT SNOW WILL
  CONTINUE OVER SECTIONS OF SOUTHERN LAKE COUNTY ALONG THE LAKE
  SHORE FROM KNIFE RIVER TO SILVER BAY THROUGH THE MID AFTERNOON.

* SNOW ACCUMULATIONS...AN ADDITIONAL 4 TO 7 INCHES OF SNOW IS
  POSSIBLE TODAY...WITH THE HEAVIEST SNOW EXPECTED TO FALL DURING
  THE MORNING HOURS. SNOWFALL REPORTS OF 7 INCHES SINCE 8 PM LAST
  NIGHT AROUND TWO HARBORS HAVE BEEN RECEIVED...WITH CONTINUED
  HEAVY SNOW ONGOING.

* IMPACTS...THE SNOW WILL MAKE ROADS SLIPPERY. VISIBILITIES COULD
  DROP TO A QUARTER MILE IN SOME OF THE HEAVIEST SNOW BANDS...
  WITH SNOWFALL RATES UP TO ONE TO TWO INCHES PER HOUR POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ACCUMULATION ARE EXPECTED THAT WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE. IT IS COMMON FOR LAKE EFFECT SNOW
ACCUMULATIONS AND SNOWFALL RATES TO VARY GREATLY OVER VERY SHORT
DISTANCES. SOME LOCATIONS MAY RECEIVE ONE TO SEVERAL INCHES OF
SNOW PER HOUR FOR A PERIOD OF SEVERAL HOURS...AND STRONG WINDS
ARE LIKELY TO CAUSE BLOWING AND DRIFTING SNOW. NEAR ZERO
VISIBILITY MAY OCCUR IN THE HEAVIEST SNOW SHOWERS. IF YOU MUST
TRAVEL...BE AWARE THAT YOU MAY BECOME STRANDED AND THAT IT MAY
TAKE MANY HOURS FOR HELP TO ARRIVE. KEEP A WINTER SURVIVAL KIT IN
YOUR VEHICLE...INCLUDING A FLASHLIGHT...FOOD...AND WATER. LET
SOMEONE KNOW YOUR TRAVEL ROUTE AND EXPECTED ARRIVAL TIME AND HAVE
A WORKING CELL PHONE IN CASE YOU BECOME STRANDED.

&&

$$

MNZ037-041845-
/O.CON.KDLH.LE.Y.0004.000000T0000Z-120304T2200Z/
CARLTON/SOUTHERN ST. LOUIS-
INCLUDING THE CITIES OF...DULUTH...CLOQUET
432 AM CST SUN MAR 4 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST
THIS AFTERNOON...

* LOCATION AND TIMING...ACCUMULATING LAKE EFFECT SNOW WILL
  CONTINUE OVER SECTIONS OF SOUTHEAST SAINT LOUIS COUNTY FROM
  DULUTH TO FRENCH RIVER AND PALMERS THROUGH THE MID AFTERNOON
  TODAY.

* SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 5 INCHES OF SNOW IS
  POSSIBLE TODAY...WITH THE HEAVIEST SNOW EXPECTED TO FALL DURING
  THE MORNING HOURS.

* IMPACTS...THE SNOW WILL MAKE ROADS SLIPPERY. VISIBILITIES 
  COULD DROP TO A QUARTER MILE IN SOME OF THE HEAVIEST SNOW 
  BANDS... WITH SNOWFALL RATES UP TO ONE INCH PER HOUR POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. IT IS COMMON FOR
LAKE EFFECT SNOW ACCUMULATIONS AND SNOWFALL RATES TO VARY GREATLY
OVER VERY SHORT DISTANCES. IF YOU ARE TRAVELING...BE PREPARED FOR
VISIBILITY TO CHANGE FROM SEVERAL MILES TO LESS THAN A HALF MILE
OVER VERY SHORT DISTANCES...AND ROAD CONDITIONS MAY VARY FROM
FAIRLY GOOD TO SNOW AND ICE COVERED OVER DISTANCES OF LESS THAN A
QUARTER MILE. USE CAUTION WHEN DRIVING AND ALLOW EXTRA TIME TO
REACH YOUR DESTINATION.

&&

$$

TENTINGER
2 follow-up statements
021 
WWUS43 KDLH 041750
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1150 AM CST SUN MAR 4 2012

MNZ037-041900-
/O.CAN.KDLH.LE.Y.0004.000000T0000Z-120304T2200Z/
CARLTON/SOUTHERN ST. LOUIS-
INCLUDING THE CITIES OF...DULUTH...CLOQUET
1150 AM CST SUN MAR 4 2012

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

THE LAKE EFFECT SNOW BAND THAT PROMPTED THE ADVISORY HAS MOVED
NORTH OVER TWO HARBORS AND SILVERY BAY. THEREFORE THE ADVISORY HAS
BEEN CANCELLED FOR THE DULUTH AREA.

$$

MNZ020-042200-
/O.CON.KDLH.LE.W.0002.000000T0000Z-120304T2200Z/
SOUTHERN LAKE/LAKESHORE-
INCLUDING THE CITY OF...TWO HARBORS
1150 AM CST SUN MAR 4 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* LOCATION AND TIMING...ACCUMULATING LAKE EFFECT SNOW WILL
  CONTINUE OVER SECTIONS OF SOUTHERN LAKE COUNTY ALONG THE LAKE
  SHORE FROM KNIFE RIVER TO SILVER BAY THROUGH THE AFTERNOON HOURS.

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS
  EXPECTED TODAY...RESULTING IN STORM TOTAL SNOWFALL AMOUNTS SINCE
  SATURDAY OF 6 TO 14 INCHES ACROSS SOUTHERN LAKE COUNTY.

* IMPACTS...THE SNOW WILL MAKE ROADS SLIPPERY AND DRIVING
  HAZARDOUS. VISIBILITIES COULD DROP TO A QUARTER MILE IN SOME OF
  THE HEAVIEST SNOW BANDS...WITH SNOWFALL RATES UP TO ONE TO TWO
  INCHES PER HOUR POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ACCUMULATION ARE EXPECTED THAT WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE. IT IS COMMON FOR LAKE EFFECT SNOW
ACCUMULATIONS AND SNOWFALL RATES TO VARY GREATLY OVER VERY SHORT
DISTANCES. SOME LOCATIONS MAY RECEIVE ONE TO SEVERAL INCHES OF
SNOW PER HOUR FOR A PERIOD OF SEVERAL HOURS...AND STRONG WINDS
ARE LIKELY TO CAUSE BLOWING AND DRIFTING SNOW. NEAR ZERO
VISIBILITY MAY OCCUR IN THE HEAVIEST SNOW SHOWERS. IF YOU MUST
TRAVEL...BE AWARE THAT YOU MAY BECOME STRANDED AND THAT IT MAY
TAKE MANY HOURS FOR HELP TO ARRIVE. KEEP A WINTER SURVIVAL KIT IN
YOUR VEHICLE...INCLUDING A FLASHLIGHT...FOOD...AND WATER. LET
SOMEONE KNOW YOUR TRAVEL ROUTE AND EXPECTED ARRIVAL TIME AND HAVE
A WORKING CELL PHONE IN CASE YOU BECOME STRANDED.

&&

$$

BERDES
108 
WWUS43 KDLH 042129
WSWDLH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
329 PM CST SUN MAR 4 2012

MNZ020-042230-
/O.CAN.KDLH.LE.W.0002.000000T0000Z-120304T2200Z/
SOUTHERN LAKE/LAKESHORE-
INCLUDING THE CITY OF...TWO HARBORS
329 PM CST SUN MAR 4 2012

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 

THE LAKE EFFECT SNOW BAND THAT PROMPTED THE WARNING HAS DIMINISHED
AND DRIFTED SOUTH OVER LAKE SUPERIOR. THEREFORE THE WARNING HAS
BEEN CANCELLED.

$$

BERDES

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this lake effect snow warning went out at Mar 4, 3:01 AM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 4, 3:01 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
301 AM CST SUN MAR 4 2012

.SHORT TERM...

TODAY THROUGH MONDAY AFTERNOON...

LAKE EFFECT SNOW SHOWERS ALONG THE NORTH SHORE TODAY FROM DULUTH
TO SILVER BAY WILL BE THE MAIN FOCUS IN THE SHORT TERM. A LAKE
EFFECT SNOW ADVISORY IS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR
THIS AREA.

A BROAD UPPER TROUGH IS POSITIONED OVER THE ERN CONUS WITH AN
UPPER RIDGE BUILDING IN ACROSS THE WEST COAST. AT THE SFC AN
INVERTED TROUGH REMAINS DRAPED ACROSS THE GREAT LAKES...EXTENDING
FROM LAKE ONTARIO THROUGH MICHIGAN AND BACK INTO WRN LAKE
SUPERIOR. A SFC HIGH IS SITUATED OVER NRN ONTARIO WITH A SECOND
NARROW SFC HIGH CUTTING THROUGH THE RED RIVER VALLEY AS THE NEXT
SYSTEM PREPARES TO MOVE THROUGH SRN MN FROM THE NRN ROCKIES. THE
EXTENSION OF THIS INVERTED TROUGH INTO THE NORTHLAND ALONG WITH
THE COMBINATION OF A PERSISTENT ELY FLOW FROM THE SFC HIGH TO THE
NORTH AND COLD AIR ALOFT HAS ALLOWED THE LOCALIZED LAKE
EFFECT SNOW SHOWERS TO CONTINUE THROUGH THE LAST 24-36 HOURS.

ATTM...IT APPEARS THIS SET UP WILL PERSIST THROUGH THIS MORNING
AND INTO THE MID AFTERNOON TODAY BEFORE THE WINDS SHIFT TO THE
WEST AND CUT OFF THE LES PROCESSES. LATEST NAM12 AND RUC13 BOTH
INDICATE THE LOW LEVEL E/NE WINDS...STEEP 0-3KM LAPSE
RATES...SATURATED BL AND 1000-900MB CONVERGENT CONDITIONS WILL
PERSIST THROUGH THE REST OF THE MORNING UNTIL AROUND 21/22Z. A
FAIRLY INTENSE LINE OF REGENERATIVE LE SNOW SHOWERS HAVE BEEN
INDICATED ON THE DLH RADAR FOR THE PAST 4-5 HOURS MAINLY
AROUND TWO HARBORS...AND IT APPEARS WILL CONTINUE FOR QUITE SOME
TIME. THERE IS SOME QUESTION AS TO WHETHER THIS BAND COULD VEER TO
THE NORTH TO AROUND SILVER BAY...OR TO THE SOUTH TO DULUTH...OR
EVEN IF ADDITIONAL SNOW BANDS COULD DEVELOP THROUGH THE HEAD OF
THE LAKE. GIVEN THE LATEST RADAR TRENDS AND FAVORABLE CONDITIONS
FOR LES TO PERSIST...WILL ISSUE A LAKE EFFECT SNOW ADVISORY FOR
SOUTHEAST ST. LOUIS COUNTY AND SOUTHERN LAKE COUNTY ALONG THE LAKE
SHORE UNTIL 4 PM. WILL LIKELY SEE 3 TO 5 INCHES IN THIS
AREA...WITH LOCALLY HIGHER AMOUNTS IN LOCATIONS THAT SEE A
PERSISTENT MDT/HVY SNOW BAND THIS MORNING. THE AREA AROUND TWO
HARBORS IS THE MOST LIKELY LOCATION FOR THE HEAVIEST SNOW. EVEN
THOUGH CARLTON COUNTY AND PARTS OF WEST DULUTH/HERMANTOWN ARE IN
THE ADVISORY...A GOOD PORTION OF THIS ZONE WILL ONLY SEE 1-2
INCHES AT MOST. THE MAIN AREA WE ARE CONCENTRATING ON IS FROM THE
NE SECTIONS OF DULUTH NEWD ALONG THE SHORE TO AROUND SLIVER BAY.

COULD SEE A FEW LIGHT SHOW SHOWERS LINGER OVER THE ARROWHEAD AND
NW WI TONIGHT...BUT WITH ONLY LIGHT ADDITIONAL ACCUMULATIONS
EXPECTED. THE SFC RIDGE AXIS SLIDES QUICKLY THROUGH THE REGION
TOMORROW AND ALLOWS CONDITIONS TO DRY OUT...SKIES TO CLEAR OFF
PARTIALLY AND TEMPERATURES TO WARM WELL INTO THE 30S.

THE NEXT WEAK SYSTEM SLIDES ACROSS THE NORTH LATE TOMORROW
AFTERNOON AND BRINGS ANOTHER CHANCE OF SNOW SHOWERS TO THE
BORDERLAND FROM INTL FALLS TO VIRGINIA TO GRAND MARAIS. ONLY LIGHT
ACCUMULATIONS ARE EXPECTED.

.LONG TERM...

MONDAY NIGHT THROUGH SATURDAY...

THE MODELS ARE IN BETTER AGREEMENT THROUGH MUCH OF THE PERIOD.

WARM AIR WILL BE IN PLACE EARLY IN THE PERIOD. SOME LIGHT PRECIP
WILL BE POSSIBLE MONDAY NIGHT ACROSS THE FAR NORTH...WHICH WOULD
LIKELY FALL AS A LIGHT MIX. PERSISTENT WAA AND STRENGTHENING
INVERSION COULD LEAD TO BOTH SOME DRIZZLE AND MORE CLOUD COVER
THAN WE CURRENTLY HAVE IN THE GRIDS. AT THIS TIME...WE'LL KEEP
TUESDAY DRY AND CLOUD COVER AS PARTLY CLOUDY. A COLD FRONT WILL
MOVE THE NORTHLAND TUESDAY NIGHT INTO WEDNESDAY...WITH A CHANCE
FOR PRECIP BOTH AHEAD AND BEHIND THE BOUNDARY. WE ADDED A SLIGHT
CHANCE FOR LIGHT RAIN TUESDAY EVENING WITH 35-45KT SOUTHWEST WINDS
AT 850MB FORECAST. RAIN SHOULD BE THE MAIN PRECIP TYPE AHEAD OF
THE FRONT WITH WARM 850MB TEMPS FORECAST...TRANSITIONING TO MAINLY
SNOW WELL BEHIND THE FRONT. PRECIP AMOUNTS SHOULD BE LIGHT.

GFS/ECMWF DIFFER SOME ON THURSDAY WITH HOW FAR SOUTH THEY BRING A
SHORTWAVE TROUGH AND SURFACE LOW PRESSURE. WE WENT CLOSER TO THE
ECMWF AND HAVE A CHANCE FOR LIGHT SNOW. AGAIN WITH THIS
SYSTEM...PRECIP AMOUNTS LOOK LIGHT...WITH THE EXCEPTION OF
THURSDAY NIGHT/FRIDAY ALONG THE SOUTH SHORE WHICH COULD SEE SOME
BETTER SNOW ACCUMULATIONS DUE TO LAKE EFFECT PROCESSES.

NEXT WEEKEND LOOKS DRY WITH A SIGNIFICANT WARM UP FORECAST BY
BOTH THE GFS/ECMWF.

&&

.AVIATION...06Z TAF ISSUANCE...

SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF THE NORTHLAND
OVERNIGHT. THE MOST SUBSTANTIAL SNOWFALL WILL BE IN THE KDLH
AREA...AS EASTERLY WINDS OFF LAKE SUPERIOR CONTINUE TO BRING SNOW
SHOWERS. SKY COVER WILL VARY WIDELY...FROM VFR TO IFR AND EVEN
LIFR IN THE STRONGEST SNOW SHOWERS. AWAY FROM LAKE SUPERIOR
CONDITIONS WILL GENERALLY BE VFR TO MVFR. THE SNOW SHOWERS WILL
CONTINUE INTO SUNDAY AND SUNDAY EVENING...ESPECIALLY NEAR THE
LAKE.

&&

.POINT TEMPS/POPS...
DLH  25   9  33  27 /  60  30  10  10
INL  24   5  35  29 /  20  10  40  20
BRD  28  11  37  29 /  30  10  10  10
HYR  28   7  35  27 /  30  20  10  10
ASX  26  10  35  28 /  40  20  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...LAKE EFFECT SNOW ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR
     MNZ020-037.

WI...NONE.
&&

SHORT TERM...TENTINGER
LONG TERM....MELDE
AVIATION...DAP
Hazardous weather outlook, Mar 4, 3:20 AM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
320 AM CST SUN MAR 4 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
320 AM CST SUN MAR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW SHOWERS WILL CONTINUE ALONG THE NORTH SHORE FROM
DULUTH TO SILVER BAY TODAY. AN ADDITIONAL 3 TO 5 INCHES WILL BE
POSSIBLE THROUGH THIS CORRIDOR THROUGH THE MID TO LATE AFTERNOON.
A LAKE EFFECT SNOW ADVISORY IS IN EFFECT FOR THIS AREA THROUGH 4
PM. CHECK THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

TENTINGER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Mar 3, 11:16 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1116 PM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     SNOW             4 W WASHBURN            46.67N 90.98W
03/03/2012  M4.5 INCH        BAYFIELD           WI   TRAINED SPOTTER

            STORM TOTAL SO FAR. STILL SNOWING

&&

HLUCHAN
Local storm report, Mar 3, 11:19 PM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1119 PM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     SNOW             8 S HAYWARD             45.89N 91.48W
03/03/2012  M3.5 INCH        SAWYER             WI   TRAINED SPOTTER

            STORM TOTAL SO FAR

&&

HLUCHAN
Local storm report, Mar 4, 1:05 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
105 AM CST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     SNOW             1 W WENTWORTH           46.60N 91.86W
03/04/2012  M4.5 INCH        DOUGLAS            WI   TRAINED SPOTTER

&&

BTENTING
Local storm report, Mar 4, 4:32 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
432 AM CST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 AM     SNOW             TWO HARBORS             47.03N 91.68W
03/04/2012  M7.0 INCH        LAKE               MN   TRAINED SPOTTER

            SINCE 8 PM LAST NIGHT. STILL SNOWING HEAVILY AT AN
            ESTIMATED RATE OF 2 INCHES PER HOUR.

&&

BTENTING

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:07 AM CSTLake Effect Snow AdvisoryDLHCarlton, Lake, Saint Louis9 hr

Nearby

Lake Effect Snow Warnings in Minnesota, 2012Every lake effect snow warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.